MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915325
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
Reported as "iab removed-possible abrasion"."[clinician] called the hotline for assistance with persistent helium loss 2 alarms, they have confirmed placement via x-ray, changed the helium tank, there are no noted connect issues or leaks, no blood noted in the tubing.The patient is in sinus rhythm, autopilot mode, ecg trigger.Alarm history noted only helium loss 2 alarm occurring approximately every 3 minutes.Requested alarm strip and it shows no noted kinking, partial obstruction, or large loss of baseline.Rn reported that a 9f sheath 'not from the iab kit' was used for [right femoral] insertion earlier in the day.She is unsure why this sheath was used.I explained to the [clinician]that based on the bpw, this appears to be a leak.We discussed and then performed a leak test (facetime unavailable).Helium loss 3 alarms with leak test at pump, pump exchanged, low confidence that leak test was performed accurately.I explained a leak in the pump is rare but that exchanging the pump would ensure the issue was not pump related, the helium loss alarms continued on the second pump.I explained to the [clinician] that this confirms the issue is catheter related.I discussed that although no blood is present, an abrasion could allow blood to accumulate in the iab and cause catheter entrapment.We also discussed the difference in helium delivery and gas alarms on this pump compared to their previous pump.I recommended she discuss catheter removal and or replacement with the md.During this discussion she did also comment that the patient was noted to have sev ere calcification during the insertion.Iab was removed without difficulty and a second iab was inserted without issue." no patient harm or injury, patient status is reported as "fine".Second iab was inserted at the same insertion site.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint for iab helium loss alarm is confirmed based on the customer photo provided with the complaint report.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the helium loss alarm.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.Other remarks: n/a.Corrected data: n/a.

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16313244
Report Number3010532612-2023-00088
Device Sequence Number6326928
Product Code DSP
UDI-Device Identifier10801902161977
UDI-Public10801902161977
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberIPN915325
Device Catalogue NumberIAB-S840C
Device Lot Number18F22K0046
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale